Alert archive / Florida / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 34, NWS Tampa Bay, FL

July 3, 2012Levy County, Florida

NWS Tampa Bay, FL issued this severe thunderstorm warning at Jul 3, 2012, 2:51 PM EDT for Levy County, Florida. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 3, 2012, 2:51 PM EDT (18:51 UTC)
Expired
Jul 3, 2012, 3:15 PM EDT
In force
24 min
Issued by
NWS Tampa Bay, FL
Area
Storm-based polygon

County Levy County, FL

The radar

The Jacksonville radar (KJAX), 151 km from the middle of the area, began a volume at 18:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 6.9 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2012-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2127 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2012-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2127 J/kg
Mixed-layer CIN
-51 J/kg
Mixed-layer LCL
909 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
-2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

960 
WUUS52 KTBW 031851
SVRTBW
FLC075-031915-
/O.NEW.KTBW.SV.W.0034.120703T1851Z-120703T1915Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
251 PM EDT TUE JUL 3 2012

THE NATIONAL WEATHER SERVICE IN RUSKIN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LEVY COUNTY IN NORTHERN FLORIDA...

* UNTIL 315 PM EDT.

* AT 248 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED 5 MILES NORTHWEST OF OTTER      
  CREEK...OR 5 MILES SOUTH OF CHIEFLAND...AND MOVING SLOWLY NORTH AT 
  5 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  BRONSON AND MANATEE SPRINGS STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING 
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING IS 
ONE OF NATURES NUMBER ONE KILLERS.

&&

LAT...LON 2959 8277 2957 8275 2957 8266 2954 8265
      2954 8256 2948 8255 2949 8245 2916 8267
      2923 8300 2947 8300 2952 8298 2954 8298
      2960 8293
TIME...MOT...LOC 1850Z 189DEG 6KT 2940 8282

$$

14-MROCZKA
1 follow-up statement
732 
WWUS52 KTBW 031911
SVSTBW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
311 PM EDT TUE JUL 3 2012

FLC075-031921-
/O.EXP.KTBW.SV.W.0034.000000T0000Z-120703T1915Z/
LEVY FL-
311 PM EDT TUE JUL 3 2012

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL LEVY COUNTY WILL
EXPIRE AT 315 PM EDT...

ALTHOUGH THE STORM HAS WEAKENED BELOW SEVERE LIMITS IT WILL CONTINUE 
TO PRODUCE GUSTY WINDS...HEAVY RAIN...AND LIGHTNING UNTIL IT FULLY 
DISSIPATES.

LAT...LON 2959 8277 2957 8275 2957 8266 2954 8265
      2954 8256 2948 8255 2949 8245 2916 8267
      2923 8300 2947 8300 2952 8298 2954 8298
      2960 8293
TIME...MOT...LOC 1911Z 189DEG 6KT 2943 8281

$$

14-MROCZKA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 1:25 PM EDT, 1 hour 26 minutes earlier.

Area forecast discussion, Jul 3, 1:25 PM EDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
125 PM EDT TUE JUL 3 2012

.SHORT TERM (TONIGHT - THURSDAY)...
DIURNAL SEA BREEZE AND OUTFLOW BOUNDARY DRIVEN CONVECTION WILL
LINGER THROUGH THE EARLY EVENING HOURS...THEN SHOULD WIND DOWN
THEREAFTER WITH SKIES BECOMING PARTLY CLOUDY OVERNIGHT. DURING
WEDNESDAY AND THURSDAY LITTLE CHANGE TO THE FORECAST IS EXPECTED.
UPPER RIDGING OVER THE PLAINS WILL REMAIN IN PLACE AS WEAK UPPER
TROUGHING DEVELOPS ALONG THE EASTERN SEABOARD TO THE EAST OF THE
UPPER RIDGE. AT THE SURFACE HIGH PRESSURE WILL PERSIST FROM THE
WESTERN ATLANTIC WEST ACROSS THE CENTRAL PENINSULA. SUFFICIENT
MOISTURE AND INSTABILITY COMBINED WITH DAYTIME HEATING WILL LEAD
TO SCATTERED SHOWERS AND THUNDERSTORMS (POPS 30 TO 40 PERCENT)
DEVELOPING ALONG THE SEA BREEZE EACH DAY WITH STORM COVERAGE
INCREASING OVER INTERIOR LOCATIONS EACH AFTERNOON AS THE EAST
AND WEST COAST SEA BREEZE BOUNDARIES COLLIDE. TEMPERATURES WILL
RUN A FEW DEGREES ABOVE NORMAL WITH HIGHS CLIMBING INTO THE MID
90S OVER INTERIOR LOCATIONS EACH AFTERNOON PRIOR TO THE ONSET OF
CONVECTION WITH SLIGHTLY COOLER READINGS ALONG THE IMMEDIATE
COAST DUE TO SEA BREEZE...WITH OVERNIGHT LOWS AROUND 70 NORTH
AND LOWER TO MID 70S CENTRAL AND SOUTH.

.LONG TERM (THURSDAY NIGHT - WEDNESDAY)...
STAGNANT PATTERN WILL PERSIST THROUGH THE PERIOD. A LARGE U/L
RIDGE OVER THE CENTRAL U.S. THURSDAY WILL GRADUALLY RETROGRADE
THROUGH SUNDAY TOWARD THE ROCKIES AS A WEAK TROUGH DEVELOPS ALONG
THE EASTERN SEABOARD ON MONDAY. THE TROUGH WILL LIKELY NOT EXTEND
SOUTH OVER FLORIDA WITH A WEAK U/L RIDGE REMAINING OVER THE
FORECAST AREA. WEAK SURFACE RIDGE AXIS ACROSS THE CENTRAL FLORIDA
PENINSULA THURSDAY WILL LIFT NORTH OF THE FORECAST AREA FRIDAY AND
SATURDAY WITH WEAK SOUTHEAST BOUNDARY LAYER FLOW DEVELOPING OVER
THE REGION. THIS WILL ENHANCE CONVERGENCE ALONG THE WEST COAST
SEA BREEZE BOUNDARY EACH DAY WITH AN INCREASE IN AREAL COVERAGE OF
AFTERNOON THUNDERSTORMS...HOWEVER DEEP LAYER MOISTURE WILL REMAIN
LIMITED. THIS WILL ALSO INCREASE THE CHANCE OF A FEW PULSE SEVERE
THUNDERSTORMS EACH DAY. SURFACE RIDGE AXIS IS EXPECTED TO SHIFT
SOUTH SUNDAY AND MONDAY WITH WEAK ONSHORE WESTERLY FLOW DEVELOPING
WHICH WILL SHIFT AFTERNOON THUNDERSTORM ACTIVITY OVER THE INTERIOR
AND SOUTHWEST FLORIDA. TEMPERATURES WILL REMAIN NEAR TO SLIGHTLY
ABOVE NORMAL THROUGH THE PERIOD. POPS WILL CONTINUE SLIGHTLY BELOW
NORMAL FOR EARLY JULY.

&&

.AVIATION...
VFR CONDITIONS PREVAIL THROUGH 04/12Z. SCT TSRA WILL FORM LATER
THIS AFTERNOON MAINLY OVER THE INTERIOR AND SW FL AND MAY IMPACT
LAL... PGD...FMY...AND RSW. WILL INCLUDE VCTS/CB FOR THOSE SITES.
LIGHT WINDS ARE IN THE PROCESS OF BECOME WESTERLY 6-9KT FOR THE
AFTERNOON. A BROAD SFC RIDGE AXIS MOVES NORTHWARD WITH LIGHT AND
MOSTLY VARIABLE WINDS OVER NIGHT AND INTO THE END OF THE TAF
PERIOD.

&&

.MARINE...
SURFACE HIGH PRESSURE WILL REMAIN IN PLACE ACROSS THE CENTRAL
PENINSULA THROUGH THE END OF THE WEEK AND INTO THE UPCOMING
WEEKEND WHICH WILL PROVIDE TRANQUIL BOATING CONDITIONS ACROSS
THE GULF WATERS. A LIGHT EAST SOUTHEAST WIND FLOW IS EXPECTED
ALONG AND TO THE SOUTH OF THE RIDGE AXIS WITH A SOUTH TO SOUTHWEST
FLOW TO THE NORTH...WITH AN ENHANCED ONSHORE SEA BREEZE COMPONENT
DEVELOPING NEAR SHORE EACH AFTERNOON.

&&

.FIRE WEATHER...
HUMIDITY VALUES WILL REMAIN ABOVE CRITICAL LEVELS THROUGH THE END
OF THE WEEK AND INTO THE UPCOMING WEEKEND WITH NO FIRE WEATHER
ISSUES EXPECTED AT THIS TIME.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  76  92  76  92 /  20  30  10  30
FMY  75  93  74  93 /  30  30  20  40
GIF  75  95  76  95 /  30  30  20  40
SRQ  73  91  74  91 /  20  30  10  30
BKV  69  93  68  93 /  20  20  10  20
SPG  78  92  79  91 /  20  30  10  30

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GULF WATERS...NONE.
&&

SHORT TERM/MARINE/FIRE WEATHER...57/MCMICHAEL
LONG TERM...13/OGLESBY
AVIATION...09/RUDE
Hazardous weather outlook, Jul 3, 4:55 AM EDT, 9 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
455 AM EDT TUE JUL 3 2012

FLZ039-042-043-048>052-055>057-060>062-065-GMZ830-850-853-856-870-
873-876-032100-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DESOTO-CHARLOTTE-LEE-
TAMPA BAY WATERS-TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 NM-
BONITA BEACH TO ENGLEWOOD OUT 20 NM-
TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM-
BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM-
455 AM EDT TUE JUL 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...THUNDERSTORM IMPACT...
SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON OVER THE
INTERIOR AND SOUTHWEST FLORIDA WITH ISOLATED THUNDERSTORMS
ELSEWHERE. ALTHOUGH A PULSE SEVERE THUNDERSTORM IS POSSIBLE...MAIN
THREAT FROM THUNDERSTORMS WILL BE LOCALLY HEAVY RAIN...WIND GUSTS
OF 40 TO 50 MPH...AND FREQUENT CLOUD TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

...THUNDERSTORM IMPACT...
SCATTERED AFTERNOON THUNDERSTORMS EACH DAY WITH GREATEST AREAL
COVERAGE OVER THE INTERIOR AND SOUTHWEST FLORIDA. STRONG STORMS
POSSIBLE EACH DAY WITH THE RISK OF A PULSE SEVERE THUNDERSTORM.
MAIN IMPACT WILL CONTINUE TO BE WINDS OF 40 TO 50 MPH AND FREQUENT
CLOUD TO GROUND LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

OGLESBY

In the hours before

Special weather statement, Jul 3, 2:46 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
246 PM EDT TUE JUL 3 2012

FLZ039-031915-
LEVY-
246 PM EDT TUE JUL 3 2012

...STRONG THUNDERSTORMS WILL AFFECT CENTRAL LEVY COUNTY...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES A THUNDERSTORM
LOCATED 5 MILES NORTHWEST OF OTTER CREEK...OR 5 MILES SOUTH OF
CHIEFLAND...MOVING SLOWLY NORTH AT 5 MPH. THIS STORM WILL AFFECT
OTTER CREEK AND CHIEFLAND...UNTIL 315 PM EDT.

GUSTY WINDS UP TO 50 MPH ALONG WITH FREQUENT LIGHTNING IS EXPECTED.
SMALL HAIL IS ALSO POSSIBLE WITH THIS STORM. TO BE SAFE GO INDOORS
IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW SPOT...AND STAY AWAY
FROM TALL OBJECTS.

&&

LAT...LON 2957 8266 2954 8265 2954 8262 2923 8260
      2923 8298 2947 8300 2948 8299 2951 8299
      2952 8298 2954 8298 2957 8295
TIME...MOT...LOC 1845Z 183DEG 3KT 2940 8284

14-MROCZKA

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 8:09 PM EDTSpecial Weather StatementTBWHardee51 min
Jul 3, 2:46 PM EDTSpecial Weather StatementTBWLevy29 min
Jul 3, 3:41 PM EDTSpecial Weather StatementTBWLevy49 min
Jul 3, 4:59 PM EDTSpecial Weather StatementTBWLee46 min
Jul 3, 5:06 PM EDTSpecial Marine WarningTBW54 min
Jul 3, 5:57 PM EDTSpecial Weather StatementTBWPolk33 min
Jul 3, 6:13 PM EDTSpecial Weather StatementTBWHighlands47 min

Nearby

Severe Thunderstorm Warnings in Florida, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.